Alert archive / Michigan / Gale Warnings in 2011
Gale Warning 47, NWS Marquette, MI
NWS Marquette, MI issued this gale warning at Jan 23, 2011, 4:52 PM EST. It took effect at Jan 24, 2011, 12:00 AM EST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2011, 4:52 PM EST (21:52 UTC)
- In effect from
- Jan 24, 2011, 12:00 AM EST
- Expired
- Jan 24, 2011, 12:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Marquette, MI
The text
As transmitted, in the capitals the NWS used until 2016.
975 WHUS73 KMQT 232152 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 452 PM EST SUN JAN 23 2011 LSZ266-267-240600- /O.NEW.KMQT.UP.W.0008.110123T2152Z-110124T1200Z/ /O.NEW.KMQT.GL.W.0047.110124T0500Z-110124T1700Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 452 PM EST SUN JAN 23 2011 ...HEAVY FREEZING SPRAY WARNING IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A HEAVY FREEZING SPRAY WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST MONDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST MONDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 22 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-240600- /O.CON.KMQT.SC.Y.0013.110124T0600Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 452 PM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM MONDAY TO 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCB
3 follow-up statements
675 WHUS73 KMQT 240318 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1018 PM EST SUN JAN 23 2011 LSZ266-267-241130- /O.CON.KMQT.UP.W.0008.000000T0000Z-110124T1200Z/ /O.CON.KMQT.GL.W.0047.110124T0500Z-110124T1700Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1018 PM EST SUN JAN 23 2011 ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL 7 AM EST MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST MONDAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 30 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 38 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 15 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 22 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 6 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 8 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-241130- /O.CON.KMQT.SC.Y.0013.110124T0600Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1018 PM EST SUN JAN 23 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 26 KNOTS FROM THE SOUTHWEST...WITH GUSTS UP TO 34 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 16 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MCB
985 WHUS73 KMQT 241010 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 510 AM EST MON JAN 24 2011 LSZ266-267-241700- /O.EXT.KMQT.UP.W.0008.000000T0000Z-110124T1700Z/ /O.CON.KMQT.GL.W.0047.000000T0000Z-110124T1700Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 510 AM EST MON JAN 24 2011 ...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT UNTIL NOON EST TODAY... ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT UNTIL NOON EST TODAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL NOON EST TODAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 13 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 19 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 7 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-241815- /O.CON.KMQT.SC.Y.0013.000000T0000Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 510 AM EST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 22 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
293 WHUS73 KMQT 241522 MWWMQT URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MARQUETTE MI 1022 AM EST MON JAN 24 2011 LSZ266-267-241700- /O.CON.KMQT.GL.W.0047.000000T0000Z-110124T1700Z/ /O.CON.KMQT.UP.W.0008.000000T0000Z-110124T1700Z/ LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 1022 AM EST MON JAN 24 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... ...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY... A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * TIMING: EXPECT HEAVY FREEZING SPRAY TO OCCUR UNTIL NOON EST TODAY. A GALE WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. * WIND AND WAVES DURING THE GALE WARNING: EXPECT SUSTAINED WINDS OF UP TO 28 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 36 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 18 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE WARNING AREA. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LMZ248-250-242330- /O.CON.KMQT.SC.Y.0013.000000T0000Z-110125T0600Z/ SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 1022 AM EST MON JAN 24 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST TUESDAY. * WIND AND WAVES DURING THE SMALL CRAFT ADVISORY: EXPECT SUSTAINED WINDS OF UP TO 20 KNOTS FROM THE SOUTH...WITH GUSTS UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 9 FEET WITH A MAXIMUM WAVE HEIGHT OF UP TO 13 FEET POSSIBLE. * TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EST MONDAY WITH THE LARGEST WAVES EXPECTED AROUND 1 PM EST MONDAY. PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this gale warning went out at Jan 23, 4:26 PM EST, 26 minutes earlier.
Area forecast discussion, Jan 23, 4:26 PM EST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
426 PM EST SUN JAN 23 2011
.SYNOPSIS...
UPR TROUGH IS LIFTING OUT INTO EASTERN CANADA WHILE BRIEF AND WEAK
RIDGING ALOFT IS SPREADING IN FM MN. STRONG TROUGH IS CURRENTLY
DIGGING ACROSS MANITOBA. 995MB SFC LOW IS TIED TO THE UPR TROUGH.
WARM FRONT ASSOCIATED WITH THE LOW IS ARCING INTO THE DAKOTAS. QUIET
WX CURRENTLY OVR UPR MI WITH BKN-OVC MID CLOUDS SPILLING IN DUE TO
WARM AIR ADVECTION REGIME DEVELOPING AHEAD OF SFC/H85 TROUGH. VIS
SATELLITE AND KGRB RADAR INDICATE BAND OF LK EFFECT SNOW OVR NRN LK
MICHIGAN. INCREASING SRLY WINDS ARE NOTED INTO CNTRL LK SUPERIOR AND
CNTRL UPR MI.
&&
.SHORT TERM /TONIGHT AND MONDAY/...
SW FLOW LK EFFECT DOWNSTREAM OF LK MICHIGAN IS MAIN CONCERN
IN THE LARGE SCALE...EXPECT MANITOBA SYSTEM TO LOSE STEAM NEXT 24
HRS AS UPR JET DIGGING INTO THE PLAINS BY MONDAY ALLOWS TROUGH TO
WEAKEN AND H85/SFC LOW TO BECOME MORE OF AN OPEN WAVE BY LATE
MONDAY. WARM AIR ADVECTION CLOUDS/SNOW DEPICTED WELL ON NAM/GFS
275-285K ISENTROPIC SFCS (ROUGHLY H925-H7). EXPECT LGT SNOW OVR MN
TO SPREAD ACROSS MAINLY LK SUPERIOR TONIGHT. DID BRING CHANCE POPS
INTO WESTERN HALF OF CWA TONIGHT...BUT MORE CONCENTRATED ASCENT
STAYS MOSTLY OVR LK SUPERIOR. BETTER CHANCE OF WIDESPREAD...ALBEIT
LGT...SNOW FOR MOST OF THE CWA ON MONDAY AS SECONDARY SHORTWAVE AND
CONCENTRATED AREA OF H85-H7 Q-VECTOR CONVERGENCE MOVES THROUGH.
INITIAL DRY AIR H9-H8 SHOULD LIMIT SYNOPTIC SNOW AMOUNTS TO LESS
THAN AN INCH. LARGE SCALE SUPPORT COULD HELP BOOST LK EFFECT OFF LK
MICHIGAN. WARM AIR ADVECTION WILL BOOST AIR TEMPS INTO THE LWR 20S
MOST AREAS ON MONDAY...THOUGH GUSTY SW WINDS WILL KEEP A CHILL IN
THE AIR.
REGARDING LK EFFECT OFF LK MICHIGAN. AS SRLY FLOW INCREASES...EXPECT
LOW-LEVEL CONVERGENCE TO TIGHTEN UP IN THE SE CWA. INSTABILITY IS
OKAY TO BEGIN WITH AS H85 TEMPS OF -18C LEAD TO DELTA T/S OVR 20C.
LAKE INDUCED CAPE REMAINS PRETTY MEAGER THOUGH...GENERALLY LESS THAN
200J/KG. THIS IS DUE TO DRY AIR PRESENT IN THE H9-H8 LAYER AND
INVERSIONS LESS THAN 4KFT. SO...PURE LK EFFECT EXPECTED TONIGHT BUT
IT WILL MAINLY DRIVEN BY THE LOW-LEVEL CONVERGENCE AND NOT MUCH
SYNOPTIC SUPPORT. WITH THIS IN MIND...LOWERED SNOW AMOUNTS FOR
TONIGHT. SRLY WINDS WILL BE GUSTY AS BLYR WINDS OF 30-35 KTS SET UP
IN THE AREA WHERE THE LK EFFECT IS EXPECTED. THE WINDS...ANY
SNOW...AND FACT THERE IS DECENT ICE COVERAGE OVR MUCH OF NRN LK
MICHIGAN WILL LEAD TO BLSN...POSSIBLY SIGNIFICANT IN LOCALIZED
AREAS. FOR MONDAY...CONDITIONS MAY IMPROVE BRIEFLY FOR HEAVIER LK
EFFECT AS SHORTWAVE/MOISTURE MENTIONED EARLIER COMES ACROSS.
GFS/NAM/ECMWF ALL INDICATE SHARP H85-H7 Q-VECTOR CONVERGENCE
SPREADING ACROSS THE ONGOING LK EFFECT IN NRN LK MICHIGAN. TROUBLE
IS THAT THE WARM AIR ADVECTION WILL HAVE PUSHED TEMPS AT INVERSION
TOP TO AROUND -10C OVR NRN LK MICHIGAN. TECHNICALLY TEMPS THIS WARM
ARE SUFFICIENT ENOUGH FOR LAKE ENHANCEMENT AND WITH STRONGER FORCING
THERE COULD BE A BURST OF HEAVIER SNOW WHERE CONVERGENCE IS
MAXIMIZED. LAKE INDUCED CAPES DURING THIS TIME STILL ONLY PEAK
AROUND 300J/KG AS INVERSION REMAINS LOW. GENERALLY...EXPECT MODERATE
TO AT TIMES HEAVY LK EFFECT OFF LK MICHIGAN...BUT THERE WAS NOT
ENOUGH CONFIDENCE TO UPGRADE WATCH TO WARNING. INSTEAD...AFTER COORD
WITH APX...DECIDED ADVY WAS THE WAY TO GO FOR COMBO OF SNOW/BLSN.
RAN ADVY THROUGH LATE MONDAY AFTN AS BY THAT TIME LOW-LEVEL WINDS
BACK WSW...PUSHING MOST OF THE LK EFFECT OUT OF THE CWA.
.LONG TERM...MONDAY NIGHT THROUGH SUNDAY
MONDAY NIGHT INTO TUE...CAA IN THE WAKE OF THE CLIPPER SHRTWV
DROPPING 850 MB TEMPS TO AROUND -12C OVER WRN LAKE SUPERIOR COMBINED
WITH A PERIOD OF CONVERGENT CYCLONIC NW TO WNW FLOW WILL SUPPORT SCT
SNOW SHOWERS INTO W UPPER MI AND LOCATIONS E OF MARQUETTE. WITH
INVERSION HEIGHTS FALLING DURING THE PERIOD AND STRONG MID LEVEL
DRYING...ONLY LIGHT ACCUMULATIONS AROUND AN INCH ARE EXPECTED.
BACKING WINDS TO SW AHEAD OF THE NEXT SHORTWAVE WILL PUSH ANY
REMAINING LES OFFSHORE TUE MORNING.
TUE NIGHT INTO WED...AN LES BAND IS SHOULD ACCOMPANY THE
TROUGH/FRONT AND ASSOCIATED LOW LEVEL CONV AS IT SWEEPS THROUGH THE
AREA TUE NIGHT. WITH ONLY A BRIEF PERIOD OF HEAVIER SNOW...OVERALL
ACCUMULATIONS WITH THIS FEATURE SHOULD BE RELATIVELY LIGHT...ONLY AN
INCH OR TWO. AS WINDS VEER NRLY WED MID LEVEL MOISTURE WILL ALSO
MOVE OUT WITH INVERSION HEIGHTS FALLING TO AROUND 4K FT...PER
NAM/GFS AS 850 MB TEMPS DROP TO AROUND -15C. CNTRL UPPER
MI...ESPECIALLY OVER THE HIGHER TERRAIN...SHOULD SEE SOME LIGHT TO
MODERATE ACCUMULATIONS...POSSIBLY IN THE 1 TO 3 INCH RANGE.
THU-SUN...MODELS SUGGEST A MUCH STRONGER CLIPPER WILL MOVE INTO THE
UPPER GREAT LAKES FRI WITH MUCH COLDER AIR MOVING IN SAT INTO SUN.
MODEL DIFFERENCES WERE EVIDENT WITH THE TRACK/TIMING OF THE LOW WITH
THE 12Z/23 ECMWF SLOWER AND FARTHER SOUTH COMPARED TO THE 00Z/23
ECMWF AND THE 06Z/12Z GFS AND GFS ENSEMBLES. A BRIEF WARMUP IS
EXPECTED FRI WITH STRONG WAA AHEAD OF THE LOW PUSHING TEMPS TO
AROUND 30. ANOTHER ROUND OF ARCTIC AIR WILL MOVE IN FOR LATER SAT
INTO SUN. LOCATIONS FOR HEAVIEST LES IN THE WAKE OF THE LOW IS MORE
UNCERTAIN GIVEN THE MODEL DIFFERENCES. MAINLY NW FLOW AREAS WERE
HIGHLIGHTED WITH POSSIBILITY OF WINDS VEERING MORE N...PER ECMWF.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
BREAK IN LK EFFECT SNOW...BUT MID CLOUDS ALREADY MOVING BACK IN
AHEAD OF A LOW PRESSURE TROUGH. CIGS SHOULD CONTINUE TO LOWER TO
MVFR BY MONDAY MORNING AND THERE COULD BE SOME LGT SNOW WITH
OCCASIONAL MVFR VSBY TONIGHT INTO MONDAY. GUSTY SOUTH WINDS DEVELOP
THIS EVENING OUT AHEAD OF THE LOW. HAVE INCLUDED MENTION OF LLWS
TONIGHT AT KSAW AS 40 KT WIND CORE MOVES OVERHEAD.
&&
.MARINE /FOR 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
A LOW PRESSURE SYSTEM MOVING INTO THE AREA WILL BRING STRONG
SOUTHERLY WINDS AND FREQUENT GALE FORCE GUSTS TONIGHT INTO MONDAY
MORNING FOR EASTERN HALF OF LK SUPERIOR. WINDS WILL THEN WEAKEN
MONDAY EVENING BEFORE STRENGTHENING LATE TUESDAY AS A TROUGH MOVES
THROUGH. THERE WILL BE OCCASIONAL HEAVY FREEZING SPRAY OVER THE LAKE
THROUGH MONDAY...SO HAVE HEAVY FREEZING SPRAY WARNINGS UP IN SOME
AREAS.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
LAKE EFFECT SNOW ADVISORY UNTIL 4 PM EST MONDAY FOR MIZ007-014-
085.
LAKE SUPERIOR...
HEAVY FREEZING SPRAY WARNING UNTIL 7 AM EST MONDAY FOR LSZ266-
267.
GALE WARNING FROM MIDNIGHT TONIGHT TO NOON EST MONDAY FOR LSZ266-
267.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...JLA
SHORT TERM...JLA
LONG TERM...JLB
AVIATION...JLA
MARINE...JLAHazardous weather outlook, Jan 23, 4:28 PM EST, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 428 PM EST SUN JAN 23 2011 MIZ001>006-009>013-084-241300- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN HOUGHTON- 428 PM EST SUN JAN 23 2011 /328 PM CST SUN JAN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. MIZ007-014-085-241300- LUCE-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 428 PM EST SUN JAN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT SNOWFALL ACCUMULATION OF 1 TO 4 INCHES IS POSSIBLE TONIGHT. SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ADDITIONAL SNOWFALL OF 2 TO 5 INCHES IS POSSIBLE ON MONDAY. SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LSZ162-240>251-263>267-241300- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 428 PM EST SUN JAN 23 2011 /328 PM CST SUN JAN 23 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT SOUTH GALE FORCE WINDS TO 35 KNOTS ARE EXPECTED OVER EASTERN LAKE SUPERIOR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SOUTH GALE FORCE WINDS TO 35 KNOTS ARE EXPECTED MONDAY MORNING OVER EASTERN LAKE SUPERIOR. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-241300- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 428 PM EST SUN JAN 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. JLB
In the hours before
Local storm report, Jan 23, 11:18 AM EST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
1118 AM EST SUN JAN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 4 NE NEGAUNEE 46.54N 87.55W
01/23/2011 M2.9 INCH MARQUETTE MI OFFICIAL NWS OBS
24HR SNOWFALL
0700 AM SNOW 8 WSW ONTONAGON 46.82N 89.47W
01/23/2011 M5.0 INCH ONTONAGON MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW MOHAWK 47.30N 88.36W
01/23/2011 M2.8 INCH KEWEENAW MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW MARQUETTE 46.55N 87.40W
01/23/2011 M5.0 INCH MARQUETTE MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW IRONWOOD 46.45N 90.15W
01/23/2011 M3.5 INCH GOGEBIC MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW MUNISING 46.41N 86.65W
01/23/2011 M2.0 INCH ALGER MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW 15 S WETMORE 46.16N 86.62W
01/23/2011 M3.2 INCH ALGER MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW HERMAN 46.67N 88.37W
01/23/2011 M5.7 INCH BARAGA MI CO-OP OBSERVER
24HR SNOWFALL. 5.4IN. FROM 8AM TO 8PM 22 JAN.
0800 AM SNOW 2 WNW MARQUETTE 46.56N 87.43W
01/23/2011 M3.3 INCH MARQUETTE MI NWS EMPLOYEE
24HR SNOWFALL
0800 AM SNOW 1 S ONTONAGON 46.85N 89.31W
01/23/2011 M3.2 INCH ONTONAGON MI CO-OP OBSERVER
24HR SNOWFALL
1000 AM SNOW 2 ESE CARLSHEND 46.30N 87.18W
01/23/2011 M7.0 INCH MARQUETTE MI TRAINED SPOTTER
SNOWFALL SINCE 930PM 22 JAN
1000 AM SNOW WHITE PINE 46.75N 89.58W
01/23/2011 M2.0 INCH ONTONAGON MI PUBLIC
24HR SNOWFALL
&&
PETROLocal storm report, Jan 23, 11:22 AM EST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MARQUETTE MI
1122 AM EST SUN JAN 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 8 WSW ONTONAGON 46.82N 89.47W
01/22/2011 M2.0 INCH ONTONAGON MI CO-OP OBSERVER
24HR SNOWFALL
0700 AM SNOW 10 S GRAND MARAIS 46.53N 85.98W
01/22/2011 M2.4 INCH ALGER MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW 4 N PIKE LAKE 46.69N 85.42W
01/22/2011 M3.0 INCH LUCE MI CO-OP OBSERVER
24HR SNOWFALL
1251 PM SNOW L'ANSE 46.75N 88.45W
01/22/2011 E1.2 INCH BARAGA MI LAW ENFORCEMENT
1 TO 1.5 INCHES SINCE 12 NOON. HEAVY SNOW NOW.
0100 PM SNOW MOHAWK 47.30N 88.36W
01/22/2011 M1.3 INCH KEWEENAW MI CO-OP OBSERVER
1HR SNOWFALL
0115 PM SNOW L'ANSE 46.75N 88.45W
01/22/2011 M4.7 INCH BARAGA MI PUBLIC
12HR SNOWFALL. CURRENT VSBY LESS THAN 1/4 MILE IN HEAVY
SNOW.
0307 PM SNOW 3 SE BARAGA 46.75N 88.45W
01/22/2011 E4.0 INCH BARAGA MI TRAINED SPOTTER
12 HOUR TOTAL.
0335 PM SNOW 4 E SILVER CITY 46.84N 89.48W
01/22/2011 M3.0 INCH ONTONAGON MI TRAINED SPOTTER
TOTAL SINCE 1230 PM.
0502 PM SNOW IRONWOOD 46.45N 90.15W
01/22/2011 E2.0 INCH GOGEBIC MI LAW ENFORCEMENT
3 HOUR TOTAL.
0707 PM HEAVY SNOW 1 E HARVEY 46.49N 87.33W
01/22/2011 E4.0 INCH MARQUETTE MI TRAINED SPOTTER
4 INCHES OF SNOW ESTIMATED. FELL BETWEEN 430 PM AND 630
PM AND IT WAS STILL SNOWING THEN.
0722 PM SNOW 3 E ONTONAGON 46.87N 89.24W
01/22/2011 M4.0 INCH ONTONAGON MI TRAINED SPOTTER
12 HOUR TOTAL. STILL LIGHTLY SNOWING. VERY FINE SNOW.
0725 PM SNOW 5 NE IRONWOOD 46.50N 90.08W
01/22/2011 M4.0 INCH GOGEBIC MI TRAINED SPOTTER
12 HOUR TOTAL. STILL SNOWING HEAVILY. FINE FLAKES.
0732 PM SNOW 1 E IRONWOOD 46.46N 90.13W
01/22/2011 E3.0 INCH GOGEBIC MI TRAINED SPOTTER
12 HOUR TOTAL. FINE FLAKES. BLOWING SNOW.
0735 PM SNOW 3 NE MUNISING 46.44N 86.61W
01/22/2011 E2.0 INCH ALGER MI TRAINED SPOTTER
12 HOUR TOTAL. MOST FELL BETWEEN 430-630 PM. VERY FINE
SNOW.
0736 PM SNOW 1 N BARAGA 46.79N 88.49W
01/22/2011 E2.5 INCH BARAGA MI TRAINED SPOTTER
12 HOUR TOTAL.
0738 PM SNOW 2 SE BARAGA 46.76N 88.46W
01/22/2011 E2.5 INCH BARAGA MI TRAINED SPOTTER
12 HOUR TOTAL.
0745 PM SNOW 3 SE BARAGA 46.75N 88.45W
01/22/2011 E8.5 INCH BARAGA MI TRAINED SPOTTER
12 HOUR TOTAL.
0750 PM SNOW 3 ESE BARAGA 46.77N 88.44W
01/22/2011 E3.5 INCH BARAGA MI TRAINED SPOTTER
12 HOUR TOTAL. MOST FELL BETWEEN 930 AM AND 130 PM.
BLOWING SNOW.
1100 PM SNOW 3 W THREE LAKES 46.55N 88.26W
01/22/2011 E6.5 INCH BARAGA MI PUBLIC
12 HOUR REPORT.
0700 AM SNOW 8 WSW ONTONAGON 46.82N 89.47W
01/23/2011 M5.0 INCH ONTONAGON MI CO-OP OBSERVER
24HR SNOWFALL
0700 AM SNOW 4 NE NEGAUNEE 46.54N 87.55W
01/23/2011 M2.9 INCH MARQUETTE MI OFFICIAL NWS OBS
24HR SNOWFALL
0800 AM SNOW MUNISING 46.41N 86.65W
01/23/2011 M2.0 INCH ALGER MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW IRONWOOD 46.45N 90.15W
01/23/2011 M3.5 INCH GOGEBIC MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW MARQUETTE 46.55N 87.40W
01/23/2011 M5.0 INCH MARQUETTE MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW MOHAWK 47.30N 88.36W
01/23/2011 M2.8 INCH KEWEENAW MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW HERMAN 46.67N 88.37W
01/23/2011 M5.7 INCH BARAGA MI CO-OP OBSERVER
24HR SNOWFALL. 5.4IN. FROM 8AM TO 8PM 22 JAN.
0800 AM SNOW 2 WNW MARQUETTE 46.56N 87.43W
01/23/2011 M3.3 INCH MARQUETTE MI NWS EMPLOYEE
24HR SNOWFALL
0800 AM SNOW 1 S ONTONAGON 46.85N 89.31W
01/23/2011 M3.2 INCH ONTONAGON MI CO-OP OBSERVER
24HR SNOWFALL
0800 AM SNOW 15 S WETMORE 46.16N 86.62W
01/23/2011 M3.2 INCH ALGER MI CO-OP OBSERVER
24HR SNOWFALL
1000 AM SNOW 2 ESE CARLSHEND 46.30N 87.18W
01/23/2011 M7.0 INCH MARQUETTE MI TRAINED SPOTTER
SNOWFALL SINCE 930PM 22 JAN
1000 AM SNOW WHITE PINE 46.75N 89.58W
01/23/2011 M2.0 INCH ONTONAGON MI PUBLIC
24HR SNOWFALL
&&
PETROThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:41 AM EST | Small Craft Advisory | MQT | 41 hr | |
| Jan 23, 4:48 AM EST | Lake Effect Snow Watch | MQT | Luce, Schoolcraft | 11 hr |
| Jan 23, 3:56 PM EST | Lake Effect Snow Advisory | MQT | Luce, Schoolcraft | 27 hr |
| Jan 23, 4:52 PM EST | Heavy Freezing Spray Warning | MQT | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.